Trimethoprim-sulfamethoxasole induced meningitis in systemic lupus erythematosus

A. Escalante, M. M. Stimmler

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

Most reports of drug induced meningitis in systemic lupus erythematosus (SLE) have implicated ibuprofen. We desribe a 46-year-old woman with SLE who developed aseptic meningitis abruptly fter ingesting trimethoprim-sulfamethoxasole (TMP-SMX). This patient had received TMP-SMX twice before; each was associated with increasingly severe reactions, whose relationship with the use of TMP-SMX became apparent only in retrospect. A history of medication use should be sought in all patients with meningitis who have an underlying autoimmune disorder.

Original languageEnglish (US)
Pages (from-to)800-802
Number of pages3
JournalJournal of Rheumatology
Volume19
Issue number5
StatePublished - Jan 1 1992

    Fingerprint

Keywords

  • aseptic meningitis
  • drug hypersensitivity
  • systemic lupus erythematosus
  • trimethoprim-sulfamethoxasole

ASJC Scopus subject areas

  • Rheumatology
  • Immunology and Allergy
  • Immunology

Cite this